Flood, Venango
- When
- July 12, 11:50 AM EST to 1:00 PM EST
- Where
- Venango forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.401, -79.758 (the zone’s center; the record gives no point)
Roads flooded in Franklin.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 12, 1:55 AM EST, 9 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 255 AM EDT MON JUL 12 2004 .AVIATION... ACTIVITY CONTINUES TO FILL IN ACROSS THE AREA. TWO AREAS OF CONCERN THIS EARLY MORNING. FIRST AREA IS MOVING NORTHWARD ACROSS N WV INTO SW PA AND SECOND AREA IS MOVING ACROSS NW PA. CLOUD DECK REMAINS MAINLY VFR AND WOULD EXPECT THIS TREND TO CONTINUE FOR THE REST OF THE MORNING. IN AREAS OF TRW AND BR VISIBILITIES SHOULD FALL TO BETWEEN 3 TO 5 MILES WITH SOME DROPPING BELOW 3 IN STRONGER STORMS. HIT OR MISS ACTIVITY IS EXPECTED THROUGHOUT THE MORNING...THEN EASTERN FORECAST AREA BECOMES A CONCERN THIS AFTERNOON. && .SHORT TERM (TODAY THROUGH TUESDAY NIGHT)... MODELS RATHER SIMILAR THIS MORNING KEEPING FRONTAL BOUNDARY DRAPED ACROSS THE AREA AS 85H TROUGH SLIDES EASTWARD INTO THE AFTERNOON. WITH THIS MIDLEVEL FEATURE BEST TIME FOR WIDESPREAD COVERAGE WILL BE THIS MORNING WITH PRECIP AXIS MOVING SLOWLY EASTWARD. WITH TIME OF DAY AND ATMOSPHERE NOT OVERLY UNSTABLE PROBLEMS THIS MORNING WILL BE MORE TOWARD FLOODING RATHER THAN SEVERE. PRECIP ENDS OVERNIGHT AS TROUGH AXIS SETS UP TO THE EAST OF CWA INTO TUESDAY. NEITHER MODELS PUMPING OUT MUCH QPF ON TUESDAY...HOWEVER WITH FRONTAL BOUNDARY AND PLENTY OF MOISTURE FELT CHC POPS WAS NEEDED AS ACTIVITY COULD POP AT ANY TIME. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... STRONGER COLD FRONT WITH SFC LOW AND UL SUPPORT PUSHES THROUGH WEDNESDAY WITH QPF THROUGHOUT THE DAY. AT THIS POINT GFS SHOWING BLEAK PICTURE WED INTO THURSDAY NIGHT AS SFC LOW SLOWS OVER AREA AS DEEPENING TROUGH TAKES ITS TIMING MOVING EASTWARD. GFS SEEMS TO BE HAVING SOME FEEDBACK PROBLEMS WITH QPF BUT THIS WILL HAVE TO BE WATCHED AS THE WEEK PROGRESSES. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && AVIATION...99 SHORT TERM...22 LONG TERM...22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 533 AM EDT MON JUL 12 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-120932- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 533 AM EDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS. PONDING OF WATER IS LIKELY IN LOW LYING SPOTS. A FLOOD WARNING IS IN EFFECT FOR VENANGO COUNTY UNTIL 8 AM MONDAY MORNING. SINCE MIDNIGHT HEAVY RAIN HAS ALSO FALLEN OVER PARTS OF THE FOLLOWING COUNTIES...FOREST, MERCER, BUTLER, ARMSTRONG, FAYETTE AND GREENE IN PENNSYLVANIA...MONONGALIA, PRESTON AND TUCKER IN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND. BE ALERT FOR ADDITIONAL HEAVY RAIN TODAY ON ALREADY MOIST SOIL. .DAYS TWO THROUGH SEVEN... ON TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL OHIO. HEAVY RAIN IS LIKELY ALSO. ON WEDNESDAY THE SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS SOUTHWEST PENNSYLVANIA, NORTHERN WEST VIRGINIA, EAST CENTRAL OHIO AND GARRETT COUNTY MARYLAND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 AM EDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 AM FLASH FLOOD ROUSEVILLE 41.47N 79.69W
07/12/2004 VENANGO PA COUNTY EOC
FLOODING OF LOWS LYING AREAS IN CORNPLANTER TOWNSHIP,
ALONG SR 8 NEAR ROUSEVILLE AND MCCLINTOCK.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1048 AM EDT MON JUL 12 2004 PAZ007>009-015-016-121545- CLARION PA-FOREST PA-JEFFERSON PA-MERCER PA-VENANGO PA- 1048 AM EDT MON JUL 12 2004 ...THUNDERSTORM UPDATE... NOAA NATIONAL WEATHER SERVICE SAYS THUNDERSTORMS WITH HEAVY RAIN WILL BE MOVING ACROSS MERCER COUNTY PENNSYLVANIA UNTIL AROUND NOON. SOME LOCATIONS WILL GET MORE THAN 1 INCH OF RAIN. ANY LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN CAN HAVE FLOODING DEVELOP WHERE DRAINAGE IS POOR AND ALONG SMALL STREAMS. THE NORTHERN PART OF MERCER COUNTY HAD HEAVY RAIN EARLY THIS MORNING...SO SOILS IN THIS REGION ARE MORE SOGGY AND THEREFORE MORE PRONE TO HAVE FLOODING DEVELOP. TRAVELERS...BEWARE OF ROADS BECOMING PONDED WITH WATER AND ALSO SHARPLY REDUCED VISIBILITY IN THE HEAVY RAIN AND LIGHTNING. NOAA NATIONAL WEATHER SERVICE SAYS THE THUNDERSTORMS WITH HEAVY RAIN WILL NEXT MOVE INTO VENANGO COUNTY PENNSYLVANIA...STARTING ABOUT 11:30 AM. THE THUNDERSTORMS WILL BE MOVING EASTWARD THROUGH THE COUNTY UNTIL ABOUT 12:30 PM OR 1:00 PM. SOME PARTS OF NORTHERN VENANGO COUNTY HAD HEAVY RAIN EARLY THIS MORNING. SO THESE LOCATIONS CAN BE PRONE TO HAVE FLOODING DEVELOP IF MORE THAN 1 OR 2 INCHES OF RAIN FALLS. PERSONS IN FOREST COUNTY PENNSYLVANIA...AND THE NORTHERN PARTS OF CLARION AND JEFFERSON COUNTIES PENNSYLVANIA...SHOULD ALSO BE ON THE LOOKOUT FOR THESE THUNDERSTORMS WITH HEAVY RAIN...THAT CAN AFFECT THEIR AREA EARLY THIS AFTERNOON...BETWEEN ABOUT 1 AND 3 PM. LOCATIONS NEAR THE CLARION RIVER GOT HEAVY RAIN EARLY THIS MORNING. LOCATIONS GETTING ADDITIONAL RAIN AMOUNTS OF 1 OR 2 INCHES COULD HAVE FLOODING DEVELOP. STAY TUNED FOR UPDATES FROM NOAA NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1234 PM EDT MON JUL 12 2004 PAZ007>009-014>016-022-121730- ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-JEFFERSON PA-MERCER PA-VENANGO PA- 1234 PM EDT MON JUL 12 2004 ...THUNDERSTORM UPDATE... IN MERCER COUNTY AND VENANGO COUNTY PENNSYLVANIA...SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL BE MOVING ACROSS THE COUNTY UNTIL ABOUT 2 PM. IF YOU LIVE OR WORK IN THE NORTHERN PART OF MERCER COUNTY AND VENANGO COUNTY...BE ON THE LOOKOUT FOR FLOODING DEVELOPING ALONG SMALL STREAMS, PARTICULARLY THOSE IN THE FRENCH CREEK BASIN OR THAT FLOW TOWARD THE SOUTH. VERY HEAVY RAIN HAS FALLEN IN CRAWFORD COUNTY PENNSYLVANIA...WHERE THERE IS A FLASH FLOOD WARNING UNTIL 4:15 PM..AND THIS WATER COMBINED WITH THE HEAVY RAIN NOW FALLING...MAY CAUSE FLOODING ALONG SMALL STREAMS. IN VENANGO COUNTY...CLARION COUNTY...AND NORTHERN ARMSTRONG COUNTY PENNSYLVANIA...BESIDES THE THREAT OF HEAVY RAIN FROM THE THUNDERSTORMS...THERE CAN ALSO BE THUNDERSTORM WIND GUSTS OVER 35 MPH. IN STREAM BASINS THAT FLOW INTO THE CLARION RIVER IN FOREST COUNTY...NORTHERN CLARION COUNTY AND NORTHERN JEFFERSON COUNTY PENNSYLVANIA...BE ON THE LOOKOUT FOR THIS HEAVY THUNDERSTORM RAINFALL BETWEEN 1 AND 3 PM. YOUR AREA GOT HEAVY RAIN EARLY THIS MORNING...AND THIS ADDITIONAL HEAVY RAINFALL MAY CAUSE FLOODING ALONG SMALL STREAMS. WHEN THUNDERSTORMS THREATEN...TAKE SHELTER IN A STRONG BUILDING. WHEN TRAVELING...AVOID FLOODED ROADS. STAY TUNED FOR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Roads flooded in Franklin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414240.